Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 26.07.2010
From: R

Subject: RHEUMATOID MEDICATION

HI I AM NEW TO THIS, CAN ANYONE TELL ME WHAT MEDICATION THEY ARE ON FOR THIS.
reply | back to forum

Date: 26.07.2010
From: J

Subject: Re: RHEUMATOID MEDICATION

R....Hi

we r all different, and each of us r on different meds.....most people that have R.A. see a Rhumatologist that will give U the correct Medication.... Most people r put on a medicine called Methtrexate(Immune Suppresant) Helps dampen down the sypmtoms, plus we r given Painkillers, lots out there, depends how bad your pain is.....also if the MTX doesnt work, they can offer ppl the ANTI TNF Biologic Meds, but they cost a lot of money, and there is an assesment of the joints to see if U will be eligible for the costly drugs.....there is a lot of help out there.....this Forum can help U alot....tc J
reply | back to forum

Date: 27.07.2010
From: R

Subject: Re: RHEUMATOID MEDICATION

They have me on diclofenic sod, 30/500 pain killers, diazapam, as well as a lot more but the only thing that helps is the steroids. Just wanted to know if anyone else was on these
reply | back to forum

Date: 27.07.2010
From: Sally

Subject: Re: RHEUMATOID MEDICATION

Like Jill, I am on methotrexate, plus steroids plus painkillers etc. The steroids help but they are not a long term answer. If you have RA you should be under a rheumatologist who will prescribe appropriate meds. Don't delay getting a referral as they like to start you on the Dmards within 3 months of diagnosis to prevent problems further down the line. I have been on steroids for about a year and have numerous side effects but, like you, they seem to be the only thing that works.
reply | back to forum

Date: 27.07.2010
From: R

Subject: Re: RHEUMATOID MEDICATION

Hi, I spend 20 days out of a month in bed. then about every 3 months the dr gives me a course of steroids. Within 24 hrs I am up and going again. I have asked to go back again to the rheumatologist as this is getting beyond a joke. Sometimes I cant even get out of bed. My husband has to manouver me out of the bed.
reply | back to forum

Date: 28.07.2010
From: paul

Subject: Re: RHEUMATOID MEDICATION

u need to see the Reumatologist and get on the correct medication asap.. steriods and painkillers are not the answer. They help in the short-term but the disease will do damage to your joints that steriods and painkillers will mask.

Also remember that these arthritis drugs can take sometime to work and certain one's may not work for you.

I wish you well and believe you me i spent 6 months unable to get downstairs at 34 years of age and now my life is almost back to normal.. almost ;-)

Keep us posted,

regards

Paul
reply | back to forum

Date: 28.07.2010
From: KayJay

Subject: Re: RHEUMATOID MEDICATION

Hi R. I was put on Hydroxycholquinine in March with not much benefit but the Rheumie has told me to give it 6 months before he considers an alternative. If no improvement he wants me to have a full body Isotope scan - don't know why ? I can't have Steroids as I'm Diabetic. Anyway hope all goes well ;0)
reply | back to forum

Date: 28.07.2010
From: paul

Subject: Re: RHEUMATOID MEDICATION

i was on that with Methotrexate for years, i finally had the itching side effect and had to stop taking it. It stopped my itching straightaway but in the long run don't believe it helped my arthritis at all.
reply | back to forum

Date: 28.07.2010
From: KayJay

Subject: Re: RHEUMATOID MEDICATION

Paul you mean on the Hydroxy you were itching ? Dont have that [ yet ] but I'm worried about the hair falling out and my eyes being affected possible side effects !! [ If it works that is ] ......... Since being on it I've had new swellings but it's hard to know if these would have been worse than if I had been taking nothing ???
reply | back to forum

Date: 28.07.2010
From: paul

Subject: Re: RHEUMATOID MEDICATION

yes on the hydroxycholquinine, used to itch like mad all day and night and no cream would stop it.
As soon as i stopped taking the tablet the itching stopped.
My neighbour also had itching too on the same drug.

I found it made no difference to my arthritis and you should have your eyes tested before taking the drug and then every 3 years.

As for hair loss, well i'm a 40 year old male so no idea if i started going bald due to the drug or old age ;-)
reply | back to forum

Date: 29.07.2010
From: KayJay

Subject: Re: RHEUMATOID MEDICATION

Paul HeHe ....... I'm sure you will appreciate that as a lady the last thing I want is to loose my hair !! I have told countless professionals about I should have my eyes looked at but they don't seem to be worried about it. I do have to have Retinal screening because of the Diabetes and I did mention that I was on Hydroxy then - but yet again they didn't seem to bothered about that. I even took the meds leaflet to show them. Anyway perhaps it might show on the screening I had ? but I think there are signs [ like blurred vision ] etc if it is going to affect the eyes.
reply | back to forum

Date: 29.07.2010
From: paul

Subject: Re: RHEUMATOID MEDICATION

luckily my eyes are the only good things left, the only time i get blurred vision is when i'm drunk ;-)

and now i'm off methotrexate i'm enjoying the odd pint or 2 or 8
reply | back to forum

Date: 29.07.2010
From: KayJay

Subject: Re: RHEUMATOID MEDICATION

Glad to hear that Paul - have one for me - I'm a TTotal Diabetic [ made up for that in my youth though ] all I get now is Migraines if I have even a spoonful !! ;0)
reply | back to forum

Date: 11.11.2010
From: Tracey

Subject: Re: RHEUMATOID MEDICATION

Hello everyone i'm new to the forum.
I am 43 yrs old and have RA, i've been on 20mg mtx for about a year now and have been quite happy with it until recently, apart from suffering with coldsores and fatigue which i can live with but my hair is thinning so much, for this reason i've decided that i'm not gonna take the mtx anymore.
I'm due to see my rheumatologist on 07/12 and wondering which other meds i could take, but to be honest reading up on the side effects scares me, but so does the thought of the pain returning and my joints worsening.
Any help/advice would be much appreciated.
Tracey
:)
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

2+10=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board